MAUDE Adverse Event Report: THORATEC CORPORATION PRESS FIT ASSY, APICAL CUFF, HMIII; VENTRICULAR (ASSISST) BYPASS

THORATEC CORPORATION PRESS FIT ASSY, APICAL CUFF, HMIII; VENTRICULAR (ASSISST) BYPASS
Model Number 10001258
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Blood Loss (2597)
Date of Event 12/04/2019
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
No further information was provided.A supplemental report will be submitted when the manufacturer's investigation is completed.
 
Event or Problem Description
It was reported that after implant the patient had bleeding below the mini apical cuff that required the placement of 2 umbilical tapes distal.Additional information was requested but not provided.
 
Additional Manufacturer Narrative
Device evaluation: a specific cause for the reported intraoperative bleeding below the mini apical cuff could not be determined through this evaluation.The heartmate 3 mini apical cuff kit ifu lists bleeding as an adverse event that may be associated with the use of the mini apical cuff kit.In addition, the heartmate 3 lvas ifu lists bleeding as an adverse event that may be associated with the use of the heartmate 3 left ventricular assist system.The heartmate 3 mini apical cuff kit ifu (document 10006218, rev.E) lists bleeding as an adverse event that may be associated with the use of the mini apical cuff kit.The section titled ¿directions for use¿ explains how to secure the mini apical cuff to the left ventricle and cautions to ensure that apposition between the myocardial tissue and the cuff felt is continuous and sufficiently forceful to prevent bleeding.The ifu outlines how to check the hemostasis of the anastomosis of the mini apical cuff under the section titled ¿confirming hemostasis.This section cautions that it is important to check the hemostasis before installing the pump as it may be difficult to place additional sutures in the mini apical cuff once the pump is installed.The heartmate 3 lvas ifu (document 100169835, rev.A) lists bleeding as an adverse event that may be associated with the use of the heartmate 3 left ventricular assist system.Section 6 ¿patient care and management¿ (under "anticoagulation") outlines the recommended anticoagulation regimen for patients using the heartmate 3 lvas as well as the suggested anticoagulation modifications in the event there is a risk of bleeding.Section 6 also contains information on blood leak diagnosis.No further information was provided.The manufacturer is closing the file on the event.

Brand Name
PRESS FIT ASSY, APICAL CUFF, HMIII
Common Device Name
VENTRICULAR (ASSISST) BYPASS
Manufacturer (Section D)
THORATEC CORPORATION
6035 stoneridge drive
pleasanton CA 95488
MDR Report Key9519636
Report Number2916596-2019-05842
Device Sequence Number458933
Product Code DSQ
UDI-Device Identifier00813024012825
UDI-Public00813024012825
Combination Product (Y/N)N
Initial Reporter StateAR
Initial Reporter CountryUS
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source health professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 04/06/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number10001258
Device Lot Number7161157
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 12/05/2019
Supplement Date Received by Manufacturer03/27/2020
Initial Report FDA Received Date12/26/2019
Supplement Report FDA Received Date04/06/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;